MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 18D-LONGER; VASCULAR EMBOLIZATION DEVICE
Model Number 45-780204-L
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not available to the manufacturer for analysis.Therefore, the alleged product issue could not be confirmed.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the embolization coil implant was passed through a microcatheter catheter fine and tracked into position and was detached per usual technique.However, when removing the pusher wire, a portion of the coil tracked back into the microcatheter.Reportedly, the physician was able to place the coil in position in the patient.There was no repo of harm or injury to the patient, who was stable.
 
Additional Manufacturer Narrative
The implant was not returned for analysis and was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.The pusher was the only component returned for evaluation.The investigation of the returned pusher found the pusher with burn marks on the heater coil, indicating the device was activated using a detachment controller.The monofilament was removed from the pusher's body coil and profiles a mushroom shape tip, which is consistent with a successful detachment.The device was tested with a compatible lab provided v-grip controller and passed the 4-way continuity test.The pusher resistance measured "38.5ohm" (38-52ohm = specification) and the proximal connector measured "ol" (ol = specification).The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported complaint.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12807875
Report Number2032493-2021-00442
Device Sequence Number5512084
Product Code KRD
UDI-Device Identifier00816777024374
UDI-Public(01)00816777024374(11)200302(17)250228(10)2003025Z8
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number45-780204-L
Device Lot Number2003025Z8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale